Ask a doctor

I Have Quite a Lot of Red Marks on my Face from Acne. Is There a Treatment That Can Help Me?

My Dermatologist that I am seeing said they would clear up eventually. I am currently on accutane at the moment. Would it be wise to get treatment ?

Doctor Answers (2)

Treating Red Marks From Acne After You Finish Accutane

+1

I agree with your dermatologist that a lot of the post-inflammatory "red marks" from acne will resolve eventually.  I also agree with the previous answer to this post to wait until you finish your Accutane course to consider any treatments.  For ablative lasers, such as CO2, it is advised to wait a year after finishing your course of Accutane.  For non-ablative lasers, such as IPL or pulsed dye lasers, I would recommend waiting at least 6 months after you finish your last dose to be on the safe side.  You might want to consider doing a test spot at that time to make sure that your skin responds appropriately.  In the meantime, I would definitely recommend wearing sunscreen daily and protecting your skin from the sun, as sun exposure can prolong the redness. 


Austin Dermatologist

Treat red marks after finishing your Accutane course

+1

Your "red marks" are post inflammatory hyperpigmentation - discoloration left on the skin after acne. You need to resolve your acne first, with your course of Accutane, before undergoing any treatments to resolve your PIH. Some marks will go away on their own, definitely, and you could also get some light FotoFacial (IPL) or Cutera Genesis, or Silkpeel treatments, over them to speed up the resolution. But you will only do those things after your finish up the Accutane course; it's premature to do it now.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.